Existence of nonradial solutions for Hénon type biharmonic equation involving critical Sobolev exponents. (English) Zbl 1474.35280

Summary: We prove the existence of nonradial solutions under some conditions for a semilinear biharmonic Dirichlet problem involving critical Sobolev exponents.


35J40 Boundary value problems for higher-order elliptic equations
35A01 Existence problems for PDEs: global existence, local existence, non-existence
35B33 Critical exponents in context of PDEs
35J91 Semilinear elliptic equations with Laplacian, bi-Laplacian or poly-Laplacian
Full Text: DOI


[1] Grunau, H.-Ch., Polyharmonische Dirichletprobleme: Positivität, kritische Exponenten und kritische Dimensionen (1996), Habilitationsschrift, Universität Bayreuth
[2] Gazzola, F.; Grunau, H.; Squassina, M., Existence and nonexistence results for critical growth biharmonic elliptic equations, Calculus of Variations and Partial Differential Equations, 18, 2, 117-143 (2003) · Zbl 1290.35063 · doi:10.1007/s00526-002-0182-9
[3] Bernis, F.; García Azorero, J.; Peral, I., Existence and multiplicity of nontrivial solutions in semilinear critical problems of fourth order, Advances in Differential Equations, 1, 2, 219-240 (1996) · Zbl 0841.35036
[4] Bartsch, T.; Weth, T.; Willem, M., A Sobolev inequality with remainder term and critical equations on domains with topology for the polyharmonic operator, Calculus of Variations and Partial Differential Equations, 18, 3, 253-268 (2003) · Zbl 1059.31006 · doi:10.1007/s00526-003-0198-9
[5] Bahri, A.; Coron, J., On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Communications on Pure and Applied Mathematics, 41, 3, 253-294 (1988) · Zbl 0649.35033 · doi:10.1002/cpa.3160410302
[6] Berchio, E.; Gazzola, F.; Weth, T., Radial symmetry of positive solutions to nonlinear polyharmonic Dirichlet problems, Journal für die Reine und Angewandte Mathematik, 620, 165-183 (2008) · Zbl 1182.35109 · doi:10.1515/CRELLE.2008.052
[7] Ni, W. M., A nonlinear Dirichlet problem on the unit ball and its applications, Indiana University Mathematics Journal, 31, 6, 801-807 (1982) · Zbl 0515.35033 · doi:10.1512/iumj.1982.31.31056
[8] Byeon, J.; Wang, Z., On the Hénon equation: asymptotic profile of ground states, I, Annales de l’Institut Henri Poincaré. Analyse Non Linéaire, 23, 6, 803-828 (2006) · Zbl 1114.35071 · doi:10.1016/j.anihpc.2006.04.001
[9] Byeon, J.; Wang, Z., On the Hénon equation: asymptotic profile of ground states, II, Journal of Differential Equations, 216, 1, 78-108 (2005) · Zbl 1114.35070 · doi:10.1016/j.jde.2005.02.018
[10] Cao, D.; Peng, S., The asymptotic behaviour of the ground state solutions for Hénon equation, Journal of Mathematical Analysis and Applications, 278, 1, 1-17 (2003) · Zbl 1086.35036 · doi:10.1016/S0022-247X(02)00292-5
[11] Smets, D.; Willem, M.; Su, J., Non-radial ground states for the Hénon equation, Communications in Contemporary Mathematics, 4, 3, 467-480 (2002) · Zbl 1160.35415 · doi:10.1142/S0219199702000725
[12] Serra, E., Non radial positive solutions for the Hénon equation with critical growth, Calculus of Variations and Partial Differential Equations, 23, 3, 301-326 (2005) · Zbl 1207.35147 · doi:10.1007/s00526-004-0302-9
[13] Luckhaus, S., Existence and regularity of weak solutions to the Dirichlet problem for semilinear elliptic systems of higher order, Journal für die Reine und Angewandte Mathematik, 306, 192-207 (1979) · Zbl 0395.35026 · doi:10.1515/crll.1979.306.192
[14] Agmon, S.; Douglis, A.; Nirenberg, L., Estimates near the boundary for solution of elliptic partial differential equations satisfying general boundary conditions I, Communications on Pure and Applied Mathematics, 12, 623-727 (1959) · Zbl 0093.10401 · doi:10.1002/cpa.3160120405
[15] Gazzola, F.; Grunau, H.; Sweers, G., Polyharmonic Boundary Value Problems. Polyharmonic Boundary Value Problems, Lecture Notes in Mathematics, 1991 (2010), Springer · Zbl 1239.35002 · doi:10.1007/978-3-642-12245-3
[16] Grunau, H.; Sweers, G., Positivity for equations involving polyharmonic operators with Dirichlet boundary conditions, Mathematische Annalen, 307, 4, 589-626 (1997) · Zbl 0892.35031 · doi:10.1007/s002080050052
[17] Tintarev, K.; Fieseler, K.-H., Concentration Compactness, Functional-Analytic Grounds and Applications (2007), London, UK: Imperial College Press, London, UK · Zbl 1118.49001
[18] Swanson, C. A., The best Sobolev constant, Applicable Analysis, 47, 4, 227-239 (1992) · Zbl 0739.46026 · doi:10.1080/00036819208840142
[19] Brézis, H.; Lieb, E., A relation between pointwise convergence of functions and convergence of functionals, Proceedings of the American Mathematical Society, 88, 3, 486-490 (1983) · Zbl 0526.46037 · doi:10.2307/2044999
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.